Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 12, 2016, 10:02 AM CST for Jasper County, Tyler County, Texas. It took effect at Jan 12, 2016, 12:00 PM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2016, 10:02 AM CST (16:02 UTC)
- In effect from
- Jan 12, 2016, 12:00 PM CST
- Expired
- Jan 13, 2016, 10:02 AM CST
- In force
- 22 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jasper County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 120 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Town Bluff (TBFT2). The gauge peaked at 68.00 ft at Jan 12, 2016, 12:00 PM CST.
- Action stage
- 64 ft
- Minor stage
- 68 ft
- Moderate stage
- 72 ft
- Major stage
- 82.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08040600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
694 WGUS44 KLCH 121602 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CST TUE JAN 12 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Texas... Neches River Near Town Bluff TXC241-457-130602- /O.NEW.KLCH.FL.W.0011.160112T1800Z-000000T0000Z/ /TBFT2.1.ER.160112T1800Z.160112T1800Z.000000T0000Z.NO/ 1002 AM CST TUE JAN 12 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 9:00 AM Tuesday the stage was 68.0 feet. * Minor flooding is forecast. * Flood stage is 68.0 feet. * Forecast...The river will remain near flood stage through Sunday * Impact...At stages near 65.0 feet...Areas around Barlow Lake and Brushy Lake begin to flood. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$
1 follow-up statement
218
WGUS84 KLCH 130221
FLSLCH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
821 PM CST TUE JAN 12 2016
...The flood warning is cancelled for the following rivers in
Texas...
Neches River Near Town Bluff
...The flood warning continues for the following rivers in Texas...
Pine Island Bayou Near Sour Lake
...The flood warning continues for the following rivers in
Louisiana...Texas..
Atchafalaya River At Krotz Springs
Atchafalaya River Above Butte La Rose
Atchafalaya River At Morgan City
Calcasieu River Near Glenmora
Sabine River Near Deweyville
LAC097-099-131621-
/O.CON.KLCH.FL.W.0008.160117T1200Z-000000T0000Z/
/KRZL1.1.ER.160117T1200Z.160119T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Atchafalaya River At Krotz Springs.
* from Sunday morning until further notice...or until the warning is
cancelled.
* At 7:00 PM Tuesday the stage was 28.6 feet.
* Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...rise above flood stage by Sunday morning and continue to
rise to near 29.5 feet by Tuesday morning January 19.
* Impact...At stages near 29.0 feet...Flooding of structures on the
unprotected side of the levee along the river begins. This includes
areas near the Atchafalaya Campground south of Krotz Springs and
River View Subdivision north of Krotz Springs.
* Impact...At stages near 28.0 feet...Action stage.
&&
LAT...LON 3031 9178 3074 9190 3068 9169 3053 9167 3033 9158
$$
LAC045-099-101-131621-
/O.CON.KLCH.FL.W.0009.160120T1200Z-000000T0000Z/
/BLRL1.1.ER.160120T1200Z.160120T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Atchafalaya River Above Butte La Rose.
* from Wednesday January 20 until further notice...or until the
warning is cancelled.
* At 8:00 PM Tuesday the stage was 19.2 feet.
* Minor flooding is forecast.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage
Wednesday morning January 20.
* Impact...At stages near 20.0 feet...Minor flooding begins.
&&
LAT...LON 3012 9165 3056 9189 3055 9167 3021 9142 3011 9148
$$
LAC099-101-131621-
/O.CON.KLCH.FL.W.0124.000000T0000Z-000000T0000Z/
/MCGL1.2.ER.000000T0000Z.160123T1200Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Atchafalaya River At Morgan City.
* until further notice...or until the warning is cancelled.
* At 7:00 PM Tuesday the stage was 6.9 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 6.0 feet.
* Forecast...The river will continue rising to near 8.0 feet by
Saturday morning January 23 then begin falling.
* Impact...At stages near 7.0 feet...Buildings at the foot of Ann
Street on the river side of the flood wall will flood as water
overtops the Rio Oil Company dock. Buildings on the river side of
the Berwick floodwall will flood. River traffic restrictions will
be strictly enforced.
* Impact...At stages near 6.0 feet...Flood stage. The city dock will
be under water. Water will cover the lower end of Belleview Front
Street in Berwick. Vessel traffic will be affected by stronger
river current and vessel traffic safety rules will be strictly
enforced by the U.S. Coast Guard.
&&
LAT...LON 2995 9147 2986 9139 2951 9154 2939 9113
2980 9110 2997 9124
$$
LAC011-019-TXC351-361-131621-
/O.CON.KLCH.FL.W.0114.000000T0000Z-000000T0000Z/
/DWYT2.1.ER.151216T1900Z.160110T1430Z.000000T0000Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Sabine River Near Deweyville.
* until further notice...or until the warning is cancelled.
* At 7:45 PM Tuesday the stage was 25.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24.0 feet.
* Forecast...The river will continue a slow fall for the next
few days, then begin rising again during the weekend. The river
will remain above flood stage for the next several days.
* Impact...At stages near 25.0 feet...Lowest roads beside the river
flood around Deweyville and subject to being closed. In addition,
low-lying roads in Southwest Beauregard Parish are flooded
including Robert Clark Road. Flooding occurs on the south side of
Niblett Bluff Park with access roads to camp houses cut off around
the park. Access roads to the river in Northeastern Orange County
become flooded.
* Impact...At stages near 24.0 feet...Minor lowland flooding will
occur.
&&
LAT...LON 3061 9376 3031 9381 3008 9378 3005 9367
3044 9364 3057 9363
$$
LAC079-131621-
/O.CON.KLCH.FL.W.0010.000000T0000Z-160117T0600Z/
/GLML1.1.ER.160111T1415Z.160113T1800Z.160117T0000Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Calcasieu River Near Glenmora.
* until late Saturday night...or until the warning is cancelled.
* At 7:45 PM Tuesday the stage was 12.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 13.0 feet by
tomorrow early afternoon. The river will fall below flood stage
Saturday evening.
* Impact...At stages near 12.0 feet...Roads upstream from Glenmora,
including Strothers Crossing Road near the community of Calcasieu
and Price Crossing Road near Hineston have water on them and are
subject to being closed. Also, flooding of forested areas near the
river will occur.
&&
LAT...LON 3113 9279 3090 9269 3090 9262 3105 9265 3115 9275
$$
TXC199-245-131621-
/O.EXT.KLCH.FL.W.0007.000000T0000Z-160117T0000Z/
/SOLT2.1.ER.160111T1700Z.160114T0000Z.160116T1200Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning continues for
The Pine Island Bayou Near Sour Lake.
* until Saturday evening...or until the warning is cancelled.
* At 7:45 PM Tuesday the stage was 25.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue rising to near 25.9 feet by
tomorrow evening. The river will fall below flood stage Saturday
morning.
* Impact...At stages near 25.0 feet...Water inundates roads in
lowland areas near the river. Low spots on Old Sour Lake Road are
under water.
&&
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445
$$
TXC241-457-130251-
/O.CAN.KLCH.FL.W.0011.000000T0000Z-160113T0221Z/
/TBFT2.1.ER.160112T2007Z.000000T0000Z.160112T2115Z.NO/
821 PM CST TUE JAN 12 2016
The Flood Warning is cancelled for
The Neches River Near Town Bluff.
* At 7:00 PM Tuesday the stage was 67.6 feet.
* Fell below flood stage at 3:15 PM Tuesday.
* Flood stage is 68.0 feet.
* Forecast...The river will fluctuate just below flood stage the
next several days.
* Impact...At stages near 65.0 feet...Areas around Barlow Lake and
Brushy Lake begin to flood.
* Impact...At stages near 64.0 feet...Minor flooding will occur.
&&
LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 12, 9:55 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 12, 9:55 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 955 AM CST TUE JAN 12 2016 .UPDATE... JUST SOME MID AND HIGH LEVEL CLOUDINESS SKIRTING THE SOUTHERN ZONES THIS MORNING. OTHERWISE...SURFACE RIDGE ACROSS THE GULF COAST SHOULD KEEP THINGS ON THE SUNNY SIDE WITH A MILD AFTERNOON. CURRENT FORECAST IS ON TRACK AND CHANGES NEEDED AT THIS TIME. RUA && .PREV DISCUSSION... /ISSUED 649 AM CST TUE JAN 12 2016/ DISCUSSION... FOR 12Z TAF ISSUANCE. AVIATION... SATELLITE IMAGERY SHOWS MID/HIGH CLOUDINESS ASSOCIATED WITH ADVANCING SHORTWAVE ALOFT BEING STEADILY SHUNTED FURTHER SWD INTO THE GULF THIS MORNING...LEAVING BEHIND THE A PREDOMINANT CLEAR SKY OVER THE REGION. FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS INDICATE THIS CLEARING/VFR TREND TO LINGER THROUGH THE PERIOD. HIGH PRESSURE PASSING OVERHEAD WILL LEAD TO LIGHT AND VARIABLE WINDS THROUGH TONIGHT. 25 PREV DISCUSSION... /ISSUED 315 AM CST TUE JAN 12 2016/ DISCUSSION...A SURFACE RIDGE STRETCHES FROM S TX TO THE FL PANHANDLE THIS MORNING. THIS IS PROVIDING CHILLY CONDITIONS UNDER MOSTLY CLEAR SKIES AWAY FROM S CENTRAL AND SE LA. MID TO HIGH CLOUDS AND LIGHT RAIN IS STREAM FROM NORTH MEXICO ACROSS LOWER ACADIANA AND THE NOLA METRO AHEAD OF A SHORT WAVE THAT EXTENDS FROM THE LOWER MS VALLEY BACK TO SOUTHERN CA WHERE AN UPPER LOW IS DEVELOPING. WHAT LITTLE LIFT IS ASSOCIATED WITH THE SHORT WAVE WILL DEPART THE FORECAST AREA THIS MORNING WITH LIGHT RAIN AND SPRINKLES PUSHING SOUTH AND EAST. THIS WILL SET UP A MOSTLY SUNNY DAY WITH TEMPS NEAR NORMAL FOR THE DATE. THE NEXT SHORT WAVE TO AFFECT THE AREA WILL APPROACH THURSDAY WITH CLOUD COVER AND RAIN CHANCES INCREASING WEDNESDAY NIGHT INTO THURSDAY MORNING. A SURFACE LOW WILL DEVELOP IN THE NORTHERN GULF AND MOVE EAST OFF THE COAST OF LA THURSDAY AFTERNOON THROUGH FRIDAY MORNING. ENOUGH LIFT AHEAD OF THE SHORT WAVE MAY SUPPORT A FEW THUNDERSTORMS, HOWEVER STORM CHANCES WILL BE HIGHER IN THE COASTAL WATERS CLOSER TO THE LOW AND SURFACE CONVERGENCE. THE NEXT COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY MORNING INTO EARLY AFTERNOON. A FEW LIGHT SHOWERS OR SPRINKLES MAY OCCUR AS THE BOUNDARY MOVES THROUGH, BUT WITH THE BEST LIFT AND CONVERGENCE EAST OF THE AREA RAINFALL AMOUNTS ARE EXPECTED TO BE MINIMAL. BY SATURDAY ANOTHER SHORT WAVE IS EXPECTED TO MOVE ACROSS THE REGION, HOWEVER WITH A DRY AIRMASS IN PLACE BEHIND THE COLD FRONT RAINFALL AMOUNTS LOOK LOW ONCE AGAIN. MARINE...LIGHT WINDS AND LOW SEAS WILL PREVAIL THROUGH WEDNESDAY MORNING, HOWEVER AS LOW PRESSURE DEVELOPS OVER THE NW GULF WEDNESDAY AFTERNOON AND MOVES EAST ACROSS THE NORTHERN GULF THURSDAY WINDS AND SEAS WILL INCREASE. SCA CONDITIONS ARE EXPECTED FOR THE COASTAL GULF WATERS AS THIS OCCURS. A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA FRIDAY WITH A MODERATE OFFSHORE FLOW EXPECTED THROUGH FRIDAY NIGHT. LIGHTER WINDS ARE EXPECTED DURING THE WEEKEND AS HIGH PRESSURE SETTLES INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AEX 59 35 62 42 / 0 0 0 10 LCH 60 37 63 46 / 0 0 0 10 LFT 60 38 63 46 / 0 0 0 10 BPT 62 40 64 49 / 0 0 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...07
Hazardous weather outlook, Jan 12, 3:28 AM CST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 328 AM CST TUE JAN 12 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131400- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 328 AM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO EARLY FRIDAY MORNING. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131400- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 328 AM CST TUE JAN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND SEAS WILL INCREASE DURING THURSDAY AS AN AREA OF LOW PRESSURE MOVES EAST ACROSS THE NORTHERN GULF. WINDS AND SEAS MY BRIEFLY HIT SMALL CRAFT ADVISORY CRITERIA AS THIS OCCURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.